Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 56, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 23, 2011, 1:27 AM EDT for Adams County, Ohio. It took effect at Apr 23, 2011, 7:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 1:27 AM EDT (05:27 UTC)
- In effect from
- Apr 23, 2011, 7:00 AM EDT
- Expired
- Apr 24, 2011, 10:31 AM EDT
- In force
- 28 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Moderate
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 19.35 ft at Apr 24, 2011, 4:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
263 WGUS41 KILN 230527 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 127 AM EDT SAT APR 23 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC001-231727- /O.NEW.KILN.FL.W.0056.110423T1100Z-110424T1300Z/ /WUNO1.2.ER.110423T1100Z.110423T1800Z.110424T0700Z.NO/ 127 AM EDT SAT APR 23 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * FROM THIS MORNING TO SUNDAY MORNING. * AT 1 AM THE STAGE WAS 8.3 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE TO RISE TO NEAR 23.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT STAGES NEAR 25.0 FEET, THE VALLEY AREA IS FILLED NEAR OHIO BRUSH CREEK. ABOUT A 20 MILE SECTION ON ROUTE 348 BECOMES COVERED...WITH SEVERAL HOMES AND FARMS AFFECTED. WATER IS ALSO ON ROUTE 125 NEAR WEST UNION. $$
6 follow-up statements
713 WGUS81 KILN 230841 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 441 AM EDT SAT APR 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-231641- /O.CON.KILN.FL.W.0056.110423T1100Z-110424T1300Z/ /WUNO1.2.ER.110423T1100Z.110423T1800Z.110424T0700Z.NO/ 441 AM EDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL SUNDAY MORNING. * AT 4 AM THE STAGE WAS 9.3 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO BETWEEN 23 AND 24 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT STAGES NEAR 25.0 FEET, THE VALLEY AREA IS FILLED NEAR OHIO BRUSH CREEK. ABOUT A 20 MILE SECTION ON ROUTE 348 BECOMES COVERED...WITH SEVERAL HOMES AND FARMS AFFECTED. WATER IS ALSO ON ROUTE 125 NEAR WEST UNION. $$
517 WGUS81 KILN 231455 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1055 AM EDT SAT APR 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... OHIO RIVER AT CINCINNATI GREAT MIAMI RIVER AT MIAMITOWN SCIOTO RIVER AT CIRCLEVILLE SCIOTO RIVER AT PIKETON OHIO BRUSH CREEK ABOVE WEST UNION OHC129-232255- /O.EXT.KILN.FL.W.0043.000000T0000Z-110427T1500Z/ /CRCO1.1.ER.110420T0520Z.110426T0000Z.110427T0900Z.NO/ 1055 AM EDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL WEDNESDAY MORNING. * AT 9 AM THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 16.9 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING CONTINUES ALONG THE RIVER...WITH FLOODING ALONG ISLAND ROAD WORSENING. CANAL ROAD NEAR STATE ROUTE 104 ALSO HAS FLOODING...AS WELL AS COOKS CREEK GOLF COURSE AND STATE ROUTE 762 IN NORTHERN PICKAWAY COUNTY. $$ OHC131-145-232255- /O.CON.KILN.FL.W.0044.000000T0000Z-000000T0000Z/ /PKTO1.2.ER.110419T2333Z.110425T1200Z.000000T0000Z.NO/ 1055 AM EDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL FURTHER NOTICE. * AT 10 AM THE STAGE WAS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE TO NEAR 24.1 FEET BY MONDAY MORNING. THE RIVER WILL THEN BEGIN FALLING...BUT REMAIN ABOVE FLOOD STAGE FOR THE NEXT 5 DAYS. * AT STAGES NEAR 25.0 FEET, FLOODING OF SEVERAL LOW LYING ROADS OCCURS...AND BACKWATER FLOODING POSES SERIOUS PROBLEMS IN PIKE AND SCIOTO COUNTIES. $$ INC029-115-KYC015-037-117-OHC025-061-232255- /O.EXT.KILN.FL.W.0055.110423T1514Z-110426T1400Z/ /CCNO1.1.ER.110423T1514Z.110424T1200Z.110426T0800Z.NO/ 1055 AM EDT SAT APR 23 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CINCINNATI * UNTIL TUESDAY MORNING. * AT 10 AM THE STAGE WAS 51.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 52 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 54.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT STAGES NEAR 54.0 FEET, BACKWATER FLOODING SPREADS UP THE LOWER LITTLE MIAMI RIVER AS FAR UPSTREAM AS NEWTOWN...WITH FLOODING WORSENING IN CALIFORNIA AND IN ANDERSON TOWNSHIP. LOW LYING AREAS NEAR NEW RICHMOND IN CLERMONT COUNTY ALSO FLOOD. FLOODING ALSO WORSENS IN THE EAST END. FLOODING NEAR PETERSBURG KENTUCKY ALONG BELLEVIEW ROAD NEAR THE WOOLPER CREEK BRIDGE OCCURS...AS WELL AS NEAR OLD ROUTE 56 AND WATER STREET NEAR AURORA INDIANA. $$ OHC061-232255- /O.EXT.KILN.FL.W.0041.000000T0000Z-110427T0200Z/ /MIAO1.1.ER.110419T1855Z.110425T1200Z.110426T2000Z.NO/ 1055 AM EDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER AT MIAMITOWN * UNTIL TUESDAY EVENING. * AT 10 AM THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 17.0 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. * AT STAGES NEAR 18.0 FEET, WATER APPROACHES SUMMER COTTAGES ALONG THE GREAT MIAMI RIVER NEAR MIAMITOWN. $$ OHC001-232255- /O.EXT.KILN.FL.W.0056.000000T0000Z-110424T2300Z/ /WUNO1.1.ER.110423T1326Z.110423T1800Z.110424T1700Z.NO/ 1055 AM EDT SAT APR 23 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL SUNDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL SUNDAY EVENING. * AT 10 AM THE STAGE WAS 15.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON. * AT STAGES NEAR 20.0 FEET, WATER RISES OVER THE EAST SIDE OF STATE ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR PEEBLES. $$
610 WGUS81 KILN 232136 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 536 PM EDT SAT APR 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER AT MIAMITOWN SCIOTO RIVER AT CIRCLEVILLE SCIOTO RIVER AT PIKETON OHIO BRUSH CREEK ABOVE WEST UNION OHC129-240536- /O.EXT.KILN.FL.W.0043.000000T0000Z-110428T0500Z/ /CRCO1.1.ER.110420T0520Z.110426T0600Z.110427T2300Z.NO/ 536 PM EDT SAT APR 23 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE WEDNESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL LATE WEDNESDAY NIGHT. * AT 4 PM THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 16.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING CONTINUES ALONG THE RIVER...WITH FLOODING ALONG ISLAND ROAD WORSENING. CANAL ROAD NEAR STATE ROUTE 104 ALSO HAS FLOODING...AS WELL AS COOKS CREEK GOLF COURSE AND STATE ROUTE 762 IN NORTHERN PICKAWAY COUNTY. $$ OHC131-145-240536- /O.CON.KILN.FL.W.0044.000000T0000Z-000000T0000Z/ /PKTO1.2.ER.110419T2333Z.110425T1200Z.000000T0000Z.NO/ 536 PM EDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL FURTHER NOTICE. * AT 5 PM THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE TO NEAR 26.1 FEET BY MONDAY MORNING. THE RIVER WILL THEN BEGIN FALLING...BUT REMAIN ABOVE FLOOD STAGE FOR THE NEXT 5 DAYS. * AT STAGES NEAR 25.0 FEET, FLOODING OF SEVERAL LOW LYING ROADS OCCURS...AND BACKWATER FLOODING POSES SERIOUS PROBLEMS IN PIKE AND SCIOTO COUNTIES. $$ OHC061-240536- /O.EXT.KILN.FL.W.0041.000000T0000Z-110428T0500Z/ /MIAO1.1.ER.110419T1855Z.110426T0000Z.110427T2300Z.NO/ 536 PM EDT SAT APR 23 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE WEDNESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER AT MIAMITOWN * UNTIL LATE WEDNESDAY NIGHT. * AT 4 PM THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 20.7 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * AT STAGES NEAR 21.0 FEET, RIVER FLOODING AFFECTS HOMES AND BUSINESSES ALONG THE GREAT MIAMI RIVER FROM NEW BALTIMORE TO CLEVES. $$ OHC001-240536- /O.EXT.KILN.FL.W.0056.000000T0000Z-110425T1210Z/ /WUNO1.1.ER.110423T1326Z.110424T0600Z.110425T0610Z.NO/ 536 PM EDT SAT APR 23 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL MONDAY MORNING. * AT 5 PM THE STAGE WAS 18.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * AT STAGES NEAR 20.0 FEET, WATER RISES OVER THE EAST SIDE OF STATE ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR PEEBLES. $$
328 WGUS81 KILN 240059 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 859 PM EDT SAT APR 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-240859- /O.EXT.KILN.FL.W.0056.000000T0000Z-110424T2021Z/ /WUNO1.1.ER.110423T1326Z.110424T0500Z.110424T1421Z.NO/ 859 PM EDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL SUNDAY AFTERNOON. * AT 8 PM THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * ADDITIONAL RAINFALL WILL CAUSE THE RIVER TO START RISING AGAIN THIS EVENING AND THEN CONTINUE RISING TO NEAR 20 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW MORNING. * AT STAGES NEAR 20 FEET, WATER RISES OVER THE EAST SIDE OF STATE ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR PEEBLES. $$
501 WGUS81 KILN 240753 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 353 AM EDT SUN APR 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... HOCKING RIVER AT ENTERPRISE OHIO BRUSH CREEK ABOVE WEST UNION OHC073-241553- /O.EXT.KILN.FL.W.0062.110425T0100Z-110426T0100Z/ /ENTO1.1.ER.110425T0100Z.110425T0600Z.110425T1900Z.NO/ 353 AM EDT SUN APR 24 2011 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ENTERPRISE * FROM THIS EVENING TO MONDAY EVENING. * AT 3 AM THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 12.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY. * AT STAGES NEAR 13 FEET, FLOODING BEGINS ON STATE ROUTE 93 JUST SOUTH OF LOGAN. LOWLAND FLOODING CAN BE EXPECTED IN PORTIONS OF WEST LOGAN...AND FLOODING NEAR ROCKBRIDGE WORSENS. $$ OHC001-241553- /O.EXT.KILN.FL.W.0056.000000T0000Z-110425T1145Z/ /WUNO1.1.ER.110423T1326Z.110424T1200Z.110425T0545Z.NO/ 353 AM EDT SUN APR 24 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL MONDAY MORNING. * AT 3 AM THE STAGE WAS 19.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 20 FEET BY MID MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. * AT STAGES NEAR 20 FEET, WATER RISES OVER THE EAST SIDE OF STATE ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR PEEBLES. $$
891 WGUS81 KILN 241431 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1031 AM EDT SUN APR 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-241501- /O.CAN.KILN.FL.W.0056.000000T0000Z-110425T1145Z/ /WUNO1.1.ER.110423T1326Z.110424T0800Z.110424T1300Z.NO/ 1031 AM EDT SUN APR 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * AT 10 AM THE STAGE WAS 12.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL TO 9.5 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 22, 8:02 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 22, 8:02 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT FRI APR 22 2011
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH ACROSS THE REGION THROUGH EARLY
SATURDAY MORNING. A COLD FRONT WILL THEN PUSH DOWN FROM THE
NORTHWEST LATE TONIGHT INTO SATURDAY BEFORE STALLING OUT ACROSS
THE REGION THROUGH THE WEEKEND. THIS WILL LEAD TO AN EXTENDED
THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE OF DAYS.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HAVE USED A BLEND OF THE NAM-WRF...GFS AND HRRR MODELS FOR THE
NEAR TERM FORECAST. A WARM FRONT WAS LOCATED FROM CNTRL
MISSOURI...TO SRN ILLINOIS...SRN INDIANA...THEN INTO NRN
KENTUCKY THIS AFTN. AS A MID LVL TROF PIVOTS FROM THE NRN PLAINS
TO THE GREAT LAKES OVERNIGHT...IT WILL PERTURB SFC LOW PRESSURE TO
OUR WEST. THIS DEEPENING LOW WILL ALLOW THE WARM FRONT TO PUSH
NORTH OF THE REGION BY EARLY SATURDAY MORNING. THEREAFTER...
AFOREMENTIONED SFC LOW WILL CONTINUE NE...BEING LOCATED NEAR SRN
ONTARIO BY SATURDAY MORNING. A TRAILING COLD FRONT FROM THIS LOW
WILL PUSH SOUTHEAST INTO THE REGION.
CWFA HAS ESCAPED HEAVY RAIN THUS FAR TODAY. THAT SHOULD CHANGE
TONIGHT AS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE
WARM FRONT AND ALONG AND IN FRONT OF THE COLD FRONT. WILL CONTINUE
WITH CATEGORICAL POPS...KNOWING THERE COULD BE A RELATIVE LULL IN
ACTIVITY LATE THIS EVENING INTO EARLY MORNING BETWEEN MOVING
FRONTAL BOUNDARIES. AGAIN...HEAVY RAIN IS LIKELY GIVEN MOIST
AIRMASS INTERACTING WITH FRONTAL BOUNDARIES...SO THE FLASH FLOOD
WATCH WILL CONTINUE.
AS FOR SEVERE WX POTENTIAL...SVR THUNDERSTORMS WATCH NUMBER 178 IS
IN EFFECT FOR THE FAR SWRN PART OF OUR CWFA UNTIL 7 PM EDT. SVR
POTENTIAL WILL DEPEND ON HOW MUCH INSTABILITY CAN ADVECT NE INTO
THE REGION. FOR THE OVERNIGHT HOURS...CAN NOT RULE OUT A SEVERE
THUNDERSTORMS AS MODELS INDICATE AROUND 1000 J/KG MUCAPE. THIS
INSTABILITY COMBINED WITH AMPLE SHEAR WILL KEEP THAT THREAT
INTACT.
TEMPERATURES WILL RISE IN SOME LOCATIONS OVERNIGHT AS THE WARM
FRONT ADVANCES...SO SOME LOCATIONS WILL HAVE EARLY EVENING LOWS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AFOREMENTIONED COLD FRONT WILL STALL OUT ACRS THE REGION SATURDAY
THROUGH SUNDAY AS IT BECOMES PARALLEL TO THE MID LEVEL FLOW.
EMBEDDED WEAK WX DISTURBANCES RIPPLING WITHIN THIS
FLOW...COMBINED WITH ENHANCED LLJ ACTIVITY FROM TIME TO
TIME...WILL KEEP THE THREAT FOR SHOWERS AND THUNDERSTORMS GOING.
AIRMASS WILL REMAIN MOIST...AND THE POTENTIAL FOR HEAVY RAIN WILL
CONTINUE ON SATURDAY. EVEN THOUGH MORE SHOWERS AND THUNDERSTORMS
ARE EXPECTED SATURDAY NIGHT INTO SUNDAY...WILL HOLD OFF EXTENDING
THE FLASH FLOOD WATCH AS WE NEED TO SEE WHERE SHORT TERM HEAVY
RAIN WILL FALL...AND WILL ALSO HOPE THAT MODELS COME INTO BETTER
AGREEMENT AS TO WHERE THE BOUNDARY WILL SET UP. THE BEST CHANCE OF
SHOWERS AND STORMS WILL OCCUR ALONG AND JUST ON THE COOL SIDE OF
THE BOUNDARY.
FOR SUNDAY NIGHT...THERE IS SOME INDICATION NOW FROM THE MODELS
THAT AFOREMENTIONED BOUNDARY MAY START TO MOVE NORTH/NORTHWEST AS
A DIGGING TROF MOVES INTO THE PLAINS...ALLOWING MID LVL FLOW TO
BACK WITH TIME.
TEMPERATURES WILL BE CLOUD AND RAIN DEPENDENT. HAVE USED MAINLY A
BLEND OF THE RAW 2 M GFS AND ECMWF.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A WARM FRONT WILL BE LIFTING NORTH AT THE BEGINNING OF THE LONG TERM
AND THEREFORE GREATEST CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY
WILL BE ACROSS THE NORTH ON MONDAY. A SERIES OF WAVES WILL MOVE
THROUGH THE REGION FOR THE LONG TERM. THE FIRST ONE WILL MOVE
THROUGH MONDAY NIGHT INTO TUESDAY. THERE ARE SOME TIMING
DISCREPANCIES WITH THIS SYSTEM HOWEVER THE LATEST ECMWF SOLUTION HAS
COME MORE IN LINE WITH THE GFS. ANOTHER LOW WILL MOVE UP FROM THE
SW TUESDAY NIGHT INTO WEDNESDAY. A LOT OF MOISTURE WILL BE BROUGHT
UP INTO THE AREA WITH THIS SYSTEM AND THEREFORE HEAVY RAIN WILL BE
POSSIBLE. HEAVY RAIN ON TOP OF ALREADY SATURATED GROUND WILL ADD TO
FLOODING ISSUES AROUND THE AREA. THE LOW WILL BEGIN TO MOVE NE OF
THE FA BY THURSDAY AND THEREFORE PRECIP WILL BEGIN TO TAPER OFF
ACROSS THE AREA. COOLER TEMPERATURES WILL FILTER INTO THE AREA ON
THURSDAY. HIGH PRESSURE WILL THEN MOVE INTO THE AREA FOR FRIDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
STRONG MIXING IS OCCURRING WITH SURFACE WINDS GUSTING TO 30-40KT
AT TAF ISSUANCE TIME. CB MAMA NOTED AT KILN ALTHOUGH THE ONGOING
STORMS ARE EXPECTED TO SKIRT ALL BUT KILN TAF SITES IN THE NEXT
FEW HOURS. LOW STRATUS OVER INDIANA WILL SPREAD INTO OHIO IN THE
WAKE OF THE STORMS THIS EVENING...MIXING OUT AFTER LASTING ONLY A
FEW HOURS.
WARM FRONT IS PROGGED TO QUICKLY PEEL NORTH THIS EVENING WITH A
STRONG SOUTHERLY WIND TURNING SSW. SCATTERED DOWNSTREAM CONVECTION
MAY BECOME MORE ORGANIZED LATER THIS EVENING BUT ATTM IT IS
REMAINING SCATTERED IN NATURE WHICH WILL LIKELY CHANGE OVERNIGHT.
BOUNDARY LAYS OUT OVER THE OHIO RIVER VALLEY AND REMAINS A FOCUS
FOR SHOWERS AND THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. CIGS
VSBYS AND WINDS WILL BE HARD PRESSED TO SEE ANY ORGANIZATION IN
CLOSE PROXIMITY TO CONVECTION TONIGHT AND TOMORROW. IF STORMS
LIFT NORTHWARD TONIGHT OR PUSH EASTWARD SATURDAY A MORE DEFINITIVE
FORECAST CAN BE MADE. ATTM...THIS IS NOT THE CASE AND CONFIDENCE
IN THE FORECAST IS LOW.
OUTLOOK...HIGH LIKELIHOOD OF SHOWERS AND THUNDERSTORMS EXPECTED
TO CONTINUE SATURDAY EVENING THROUGH WEDNESDAY WITH MVFR/IFR
CIGS/VSBYS POSSIBLE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...NOVAK
AVIATION...FRANKSHazardous weather outlook, Apr 22, 6:12 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 612 PM EDT FRI APR 22 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-232215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 612 PM EDT FRI APR 22 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. RIVERS THROUGHOUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND THE LATEST FORECASTS. A WARM FRONT WILL MOVE FROM THE OHIO RIVER VALLEY TO THE SOUTHERN GREAT LAKES THROUGH TONIGHT. A COLD FRONT WILL DROP INTO THE REGION ON SATURDAY WHERE IT IS EXPECTED TO STALL BY SATURDAY NIGHT. VERY MOIST AIR WILL INTERACT WITH THESE FRONTS...RESULTING IN HEAVY RAINFALL. WITH SATURATED SOILS...HEAVY RAIN WILL LIKELY RESULT IN TOTAL RUNOFF...BRINGING THE THREAT FOR FLASH FLOODING. THIS RUNOFF WILL ALSO CAUSE RAPID RISES ON CREEKS...STREAMS AND RIVERS. DAMAGING WINDS AND LARGE HAIL MAY ACCOMPANY THUNDERSTORMS THAT DEVELOP IN THE UNSTABLE AIRMASS ASSOCIATED WITH THE WARM FRONT AND COLD FRONT LATER TONIGHT. THERE WILL ALSO BE AN ISOLATED TORNADO THREAT DURING THIS SAME TIME PERIOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. FUTURE FORECASTS INDICATE THAT A SERIES OF WEATHER SYSTEMS WILL AFFECT THE REGION THROUGH AT LEAST THE MID PART OF NEXT WEEK... RESULTING IN ADDITIONAL RAINFALL. THIS WILL KEEP THE FLOOD THREAT HIGHLY ELEVATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 12:42 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1242 AM EDT SAT APR 23 2011
OHZ034-035-230530-
AUGLAIZE OH-MERCER OH-
1242 AM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER AND NORTHWESTERN
AUGLAIZE COUNTIES THROUGH 130 AM EDT...
AT 1236 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST
OF WABASH...MOVING EAST AT 60 MPH.
WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...CELINA AND
CRIDERSVILLE.
ALSO...WABASH...CHATTANOOGA...TAMA...NEPTUNE...MENDON...KOSSUTH AND
BUCKLAND ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
4065 8410 4065 8404 4046 8481 4073 8479
4073 8446Local storm report, Apr 23, 12:59 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 5 SW ROCKFORD 40.63N 84.71W
04/23/2011 E1.00 INCH MERCER OH LAW ENFORCEMENT
&&
JOHNFLocal storm report, Apr 23, 1:12 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL N MENDON 40.67N 84.52W
04/23/2011 E1.75 INCH MERCER OH LAW ENFORCEMENT
&&
JOHNFSpecial weather statement, Apr 23, 1:13 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
113 AM EDT SAT APR 23 2011
OHZ034-035-042-043-230600-
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
113 AM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SHELBY...SOUTHEASTERN MERCER...
NORTHERN DARKE AND SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 200 AM
EDT...
AT 111 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION
CITY...MOVING NORTHEAST AT 65 MPH.
WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA...VERSAILLES...
FORT LORAMIE...MINSTER...SIDNEY...ANNA...BOTKINS AND JACKSON CENTER.
ALSO...SHARPS CROSSING...COSMOS...ROSE HILL...ROSSBURG...NEW
WESTON...PIKEVILLE...DARKE COUNTY AIRPORT AND BROCK ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 4040 8400 4029 8402 4020 8437 4020 8443
4017 8445 4007 8482 4028 8481 4053 8407Special weather statement, Apr 23, 1:15 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 AM EDT SAT APR 23 2011
OHZ073-079>082-230600-
ADAMS OH-BROWN OH-PIKE OH-ROSS OH-HIGHLAND OH-
115 AM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HIGHLAND...SOUTHWESTERN
ROSS...PIKE...NORTHERN BROWN AND NORTHERN ADAMS COUNTIES THROUGH 200
AM EDT...
AT 111 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
ORAB...MOVING EAST AT 60 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WINCHESTER...
HILLSBORO...BELFAST...MARSHALL...CYNTHIANA...KINCAID SPRINGS...
BAINBRIDGE...PIKE LAKE AND PIKETON.
ALSO...MOWRYSTOWN...FINCASTLE...EMERALD...NEW MARKET...BERRYSVILLE...
MAY HILL...HIGHLAND COUNTY AIRPORT AND ROCKY FORK LAKE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3899 8321 3902 8327 3898 8327 3890 8389
3910 8401 3933 8317 3903 8291The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:57 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Apr 23, 12:42 AM EDT | Special Weather Statement | ILN | Mercer | 48 min |
| Apr 23, 12:49 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 26 min |
| Apr 23, 1:08 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 5 hr |
| Apr 23, 1:13 AM EDT | Special Weather Statement | ILN | Darke, Shelby | 47 min |
| Apr 23, 1:15 AM EDT | Special Weather Statement | ILN | Brown, Highland, Pike | 45 min |
| Apr 23, 1:56 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 19 min |
| Apr 23, 2:11 AM EDT | Areal Flood Advisory | ILN | Brown, Clinton, Fayette, Highland | 16 hr |
| Apr 23, 2:21 AM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Apr 23, 2:50 AM EDT | Areal Flood Advisory | ILN | Adams, Pike, Ross, Scioto | 16 hr |
| Apr 23, 3:08 AM EDT | Flash Flood Warning | ILN | Brown, Highland | 3 hr |
| Apr 23, 4:20 AM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
| Apr 23, 5:59 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 7 hr |
| Apr 23, 7:06 AM EDT | Special Weather Statement | ILN | Scioto | 24 min |
| Apr 23, 9:20 AM EDT | Flash Flood Warning | ILN | Adams, Scioto | 4 hr |
| Apr 23, 12:51 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 6 hr |
| Apr 23, 1:45 PM EDT | Flash Flood Warning | ILN | Hamilton | 8 hr |
| Apr 23, 3:21 PM EDT | Tornado Warning | ILN | Brown, Clermont | 24 min |
| Apr 23, 3:31 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Clermont, Clinton, Hamilton, Highland and 2 more | 6 hr |
| Apr 23, 3:42 PM EDT | Tornado Warning | ILN | Adams, Brown | 48 min |
| Apr 23, 4:14 PM EDT | Areal Flood Advisory | ILN | Butler, Champaign, Clark, Clinton, Fairfield, Fayette and 11 more | 6 hr |
| Apr 23, 4:19 PM EDT | Tornado Warning | ILN | Adams, Pike, Scioto | 41 min |
| Apr 23, 4:44 PM EDT | Special Weather Statement | ILN | Pike | 31 min |
| Apr 23, 4:58 PM EDT | Tornado Warning | ILN | Scioto | 21 min |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Adams, Brown | 50 hr |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Clermont | 29 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.